Is it common to experience irregular bleeding after the insertion of a copper IUD?
Hello, Last week I had a copper IUD insertion, it was a truly horrible, uncomfortable procedure but I felt pretty much normal after. I experienced mild spotting and cramping. Two days back I started bleeding, and I still am bleeding. I have also been feeling overly tired, and have noticed I am getting more headaches, I never really used to suffer from them before. Just wondering if this could have anything to do with the IUD? Is it common to experience irregular bleeding after the insertion of a copper IUD?
@klaryce Hello, it is common to experience heavy or irregular bleeding for the first 3-6 months after insertion of the copper IUD. The first few weeks can be the worst for bleeding and cramping and other PMS-like symptoms. As your body is adjusting after your placement or removal, copper IUD side effects sometimes include irregular periods. Unfortunately, bleeding in between periods with copper IUDs is quite normal. Headaches are the common side effects of IUDs you can ask your doctor about it. Thanks!